Nov 21, 2008
Hi I was just informed that my creatinine level is high. I am on Atripla and do great with it (VL undetectable, CD4 up to 960, from 250)and no side effects. My doc mentioned we might have to switch meds which I would prefer not to do. What can I do to lower this on my own? More water, more excercise, diet etc..
Response from Dr. Henry
If you creatinine level is up that could represent some degree of renal impairment. The tenofovir in Atripla can contribute to renal dysfunction so that needs to be further assess. Also , the doses of both Emtriva and Viread in Atripla need to be adjusted if there is moderate or worse renal dysfunction so that Atripla (with fixed doses of those drugs) can no longer be used. Generally the degree of renal impairment needs to be further defined with a GFR and urine protein studies. KH
Frequent urination after atripla
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.